MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5724284
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hyperglycemia (1905); Dizziness (2194); Dysphasia (2195); Syncope/Fainting (4411)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On july 31, 2024, the lay user/patient contacted lifescan (lfs) united states, alleging that his onetouch verio flex meter was reading inaccurately low compared to compared to his feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation.The patient reported feeling his glucose was high on (b)(6) 2024, at 3:22 pm.10 minutes later, the patient claimed he tested his blood glucose with the subject meter and received what he felt was an inaccurate low result of ¿151 mg/dl¿.The patient manages his diabetes with oral medication (metformin), diet and exercise.The patient denied taking any action regarding his usual diabetes management in response to the alleged issue.He reportedly called an ambulance and was taken to the emergency room and was feeling ¿dizzy, could not talk and passed out¿ in the ambulance.The patient reported that he stayed at the emergency room for 8 hours and was treated with iv fluids and advised to get a replacement meter.The patient indicated that he received a blood glucose result of ¿above 300 mg/dl¿ on the emergency room meter before receiving treatment.During the call, the patient also reported obtaining what he felt were inaccurate blood glucose readings of ¿151, 94, 96, 95, 108 and 105 mg/dl¿ with the subject meter at unspecified dates/times.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca confirmed the test strips were in good condition and the correct testing process was being followed.The cca noted the patient did not have control solution available to perform a quality control test.A replacement product was sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute high blood glucose excursion after obtaining an alleged inaccurate low result with the subject meter.The subject meter could not be ruled out as a contributor to the event.

Brand Name
OT VERIO FLEX METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key19935266
Report Number3008382007-2024-00038
Device Sequence Number17375761
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5724284
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown